, Volume 73, Issue 1, pp 19-64

Ergodic reduction of random products of two-by-two matrices

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We consider a random product of two-by-two matrices of determinant one over an abstract dynamical system. When the two Lyapunov exponents are distinct, Oseledets’ theorem asserts that the matrix cocycle is cohomologous to a diagonal matrix cocycle. When they are equal, we show that the cocycle is conjugate to one of three cases: a rotation matrix cocycle, an upper triangular matrix cocycle, or a diagonal matrix cocycle modulo a rotation by π/2.